| Model Number |
10185 |
| Medical Device Problem Codes |
Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/02/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Requests for patient information were unsuccessful.The facility declined to provide patient information.Additional information obtained regarding this diagnostic coronary procedure indicated resistance was met when trying to rotate the device.The physician opted to use a microcatheter to remove the wire to ensure the wire did not break off during removal.By report there were no adverse events and no patient injury.No tests/laboratory data was available.Other relevant history: no information was available.The implant or explant dates are not applicable to this device.: as of this date the device has not been returned to the manufacturer for evaluation.Per the ifu: warnings: never advance, torque or retract a pressure guide wire which meets significant resistance.Precautions: do not use product that has been damaged in any way as this may result in vessel damage, inaccurate pressure measurements and/or poor torque response.The pressure guide wire should not be advanced if resistance is encountered.The wire should never be forcibly pushed into a vessel.Any time that resistance is encountered, the wire should be withdrawn under fluoroscopic guidance.In some instances, the wire may kink and must be removed.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.Additionally, complaints are monitored by monthly complaint review board process.
Event or Problem Description
This case was reviewed and investigated according to the manufacturer's policy.It was reported, inside the body, after normalization, prior to measurement, the manufacture device could not cross the lesion at #6-7 of lad.The user tried to manipulate but the torque was not transmitted to the wire tip and the manufactures device could not be rotated.The user thought that the manufactures device was stuck at side ditch of the diagnostic catheter.Resistance was met when removing the manufactures device from the diagnostic catheter and it could not be moved back and forth.Because the user thought the manufactures device would be separated, the user used additional devices to be able to advance to the wire tip and the manufactures device was freed and removed without any missing parts.Vessel information: lad # 6 and 7.Vessel tortuosity: none, % ds: 50~75% on angiography.Other devices in use: fukudadenshi: diagnostic catheter 4fr; medtronic: launcher 6f jl4.0; japan life line: guideliner; kaneka: mizuki; this event is being reported because additional intervention was used to remove the device.
Event or Problem Description
This case was reviewed and investigated according to the manufacturer's policy.This supplemental report (#1) is being submitted because the device was received and analyzed by the manufacturer.
Additional Manufacturer Narrative
Internal reference: (b)(4).Visual and microscopic inspection were performed on the returned device.The manufacturer's device was stuck within a third party catheter.The distal hypotube was stretched but was intact.The distal tip was wavy.The distal coil was kinked and slightly stretched.The device was inserted into the wire bend test fixture and was then tightened and rotated in ¼ turn increments counterclockwise.Rotation did not propagate through to the tip.The device was removed from the third party catheter.The manufacturer's device had a sharp kink at approximately 20 mm from the distal tip, where the device was stuck inside the distal end of the third party catheter.The reported failures for torque and could not cross the lesion with the device were confirmed by the investigation due to the kinks and bends observed along the distal coil and the failed guide wire movement test.The investigation was unable to conclusively determine when or how the failure occurred.The reported manufacture's device becoming stuck inside of the third party catheter was confirmed by visual observation during the investigation.The user reported significant resistance was met when attempting to remove the device.It could not be conclusively determined how the device became stuck.Per the ifu: never advance, torque or retract the manufacturer's device which meets significant resistance.The device should not be advanced if resistance is encountered.The device should never be forcibly pushed into a vessel.Any time that resistance is encountered, the device should be withdrawn under fluoroscopic guidance.In some instances, the device may kink and must be removed.Error messages were received from esg/webtrader and the submission was rejected.Fda help desks were consulted from 09 july 2018 to the date of this submission to resolve the issue and the mdr is being resubmitted following the resolution.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.